Stable scheduling policies for fading wireless channels

Atilla Eryilmaz, R. Srikant, James R. Perkins

Research output: Contribution to journalArticle

Abstract

We study the problem of stable scheduling for a class of wireless networks. The goal is to stabilize the queues holding information to be transmitted over a fading channel. Few assumptions are made on the arrival process statistics other than the assumption that their mean values lie within the capacity region and that they satisfy a version of the law of large numbers. We prove that, for any mean arrival rate that lies in the capacity region, the queues will be stable under our policy. Moreover, we show that it is easy to incorporate imperfect queue length information and other approximations that can simplify the implementation of our policy.

Original languageEnglish (US)
Pages (from-to)411-424
Number of pages14
JournalIEEE/ACM Transactions on Networking
Volume13
Issue number2
DOIs
StatePublished - Apr 1 2005

Keywords

  • Resource allocation
  • Stability in the mean
  • Stochastic control
  • Throughput-optimal scheduling

ASJC Scopus subject areas

  • Software
  • Computer Science Applications
  • Computer Networks and Communications
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Stable scheduling policies for fading wireless channels'. Together they form a unique fingerprint.

  • Cite this